MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA GLIDEWIRE ADVANTAGE; WIRE, GUIDE, CATHETER

TERUMO CORPORATION, ASHITAKA GLIDEWIRE ADVANTAGE; WIRE, GUIDE, CATHETER
Model Number N/A
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/23/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Implanted date: device was not implanted.Explanted date: device was not explanted.Occupation: registered nurse (rn).Device manufacture date: unknown.The actual device has not been returned for evaluation.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.The provided photo was confirmed.It was found that the outer layer was peeled off.Lot number information (404888) was provided.However, since this number did not exist in the lot number of this product, this case will be "lot number: unknown".Since the lot number was unknown, history investigation could not be performed.Terumo medical products (tmp) (importer) registration no: (b)(4) is submitting this report on behalf of ashitaka factory of (b)(4) corporation (manufacturer) registration no: (b)(4).
 
Event or Problem Description
The user facility reported that the glidewire advantage wire involved was snared for flossing during a brachial to peripheral case.The glidewire involved became deformed.There was no patient injury/medical or surgical intervention required.The procedure was a success.The blood loss was less than 250cc's.The event occurred intra-operative.Additional information was received on 27 dec 2022: it was reported that the snaring of the wire caused the event.Another.018" advantage was used to complete the procedure.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide the device return date in section d9, update section h3, and to provide the completed investigation results.The actual sample upon receipt was one glidewire advantage.Approximately 35 millimeters (mm) of the urethane outer layer had been peeled off at approximately 215mm - 250mm from the distal end.The urethane outer layer had been flared toward the distal side.The polytetrafluoroethylene (ptfe) outer layer had been peeled off intermittently at approximately 280mm - 950mm from the distal end.The ptfe outer layer had been peeled off toward both the rear end and the distal end, both occurring in a straight line.No anomaly such as peeling was found in other sections.The normal section of the ptfe outer layer was disassembled, and the state in which the outer layer was in close contact was confirmed.No anomaly such as floating or a gap was found.The distal end of the flared section (edge of the urethane outer layer) had been scratched at the peeled section of urethane outer layer.It was inferred that some hard object came into contact with the ptfe outer layer or the edge of urethane outer layer.Function confirmation found that the outer diameter of hydrophilic coating section met the factory's specifications.No anomaly was found.The outer diameter of ptfe coating section met the factory's specifications.No anomaly was found.From the investigation result, it was found that abrasion force was applied when the actual sample came in contact with a hard object, resulting in abrasion to the urethane outer layer and peeling of the ptfe outer layer.The following simulation test was performed, assuming that the actual sample was then used in conjunction with a catheter.Guidewire insertion and removal operations were performed with a factory-retained metal needle in contact with the ptfe outer layer of factory-retained glidewire advantage.As a result, the ptfe outer layer was peeled off.In addition, the guidewire removal operation was performed with the metal needle in contact with the urethane outer layer of guidewire.As a result, the urethane outer layer was abraded.The guidewire with abrasion on the urethane outer layer was inserted into a factory-retained catheter, and the guidewire was removed from the catheter.The abrasion was caught on the catheter.Removal operation of the guidewire was continued while it was caught.It was found that the urethane outer layer was flared toward the distal side.The condition of simulated product was similar to that of the actual sample.Based on the investigation result and the simulation test result, as a possible cause of this case, following mechanism was inferred.When some hard object (e.G., metal needle, inserter) was in contact with the involved section of actual sample, abrasion force was applied, causing abrasion on the urethane outer layer, and peeling on the ptfe outer layer.When the catheter was inserted, the distal end of catheter caught on the abrasion, causing the urethane outer layer to flare.As a result of continued insertion of the catheter, the urethane outer layer was progressively flaring toward the distal side.Ashitaka factory is always continuing diligence in assuring the product quality by performing following inspections and work.After the product assembling process, 100% visual inspection is performed.Instructions for use (ifu) of this product includes the following warnings.If any resistance is felt or if the tip's behavior and/or location seems improper, stop manipulating the glidewire advantage and/or the catheter and determine the cause by fluoroscopy.Continuing to manipulate or rotate the glidewire advantage or failure to exercise proper caution may result in bending, kinking, separation of the guide wire's tip, damage to the catheter, or damage to the vessel." "do not use the glidewire advantage with device which contain metal parts such as atherectomy catheters, laser catheters, or metal introduction device as they may cause the glidewire advantage plastic coating to shear and/or sever the wire.".

Brand Name
GLIDEWIRE ADVANTAGE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, 418
JA  418
Manufacturer (Section G)
TERUMO CORPORATION, ASHITAKA
reg. no. 9681834
150 maimaigi-cho
fujinomiya city, 418
JA   418
Manufacturer Contact
gina digioia
950 elkton blvd.
elkton, MD 21921
6402040886
MDR Report Key16227351
Report Number9681834-2022-00282
Device Sequence Number20183574
Product Code DQX
UDI-Device Identifier04987350703644
UDI-Public04987350703644
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K063372
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberGA3502
Device Lot Number404888
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/27/2022
Supplement Date Received by Manufacturer01/26/2023
Initial Report FDA Received Date01/23/2023
Supplement Report FDA Received Date02/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MISAGO; NAVICROSS; PINNACLE SHEATH; R2P BALLOONS; SNARE EV3
Patient Age79 YR
Patient SexFemale